Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 284, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 10, 2008, 6:27 AM CST for Covington County, Crenshaw County, Alabama. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2008, 6:27 AM CST (12:27 UTC)
- Expired
- Dec 10, 2008, 6:45 AM CST
- In force
- 18 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Covington County, AL, Crenshaw County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 6:35 AM CST | TSTM WND DMG | Brantley, AL | ROOF DAMAGE AND TREES DOWN IN BRANTELY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 1:41 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -153 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 101227
SVRMOB
ALC039-041-101245-
/O.NEW.KMOB.SV.W.0284.081210T1227Z-081210T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
627 AM CST WED DEC 10 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 645 AM CST
* AT 625 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS 7 MILES WEST OF BRANTLEY...OR
ABOUT 12 MILES SOUTHWEST OF LUVERNE...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF RUTLEDGE AND 8 MILES NORTHWEST OF BULLOCK BY
635 AM CST...
GLENWOOD AND LUVERNE BY 640 AM CST...
7 MILES SOUTHEAST OF PATSBURG AND 9 MILES SOUTHEAST OF LIVE OAK BY
645 AM CST...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3153 8619 3142 8618 3139 8623 3163 8650
3165 8650 3167 8645 3169 8645 3187 8619
3184 8617 3181 8620 3179 8614 3167 8614
3163 8617 3162 8614 3155 8614
TIME...MOT...LOC 1227Z 232DEG 38KT 3159 8633
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 4:33 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Dec 10, 4:33 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
433 AM CST WED DEC 10 2008
.SHORT TERM...(TODAY AND TONIGHT)...A COLD FRONT THAT IS CURRENTLY
JUST WEST OF THE FCST AREA WILL MOVE EAST ACROSS THE REGION
TODAY...BEING ALONG OR JUST EAST OF THE I-65 CORRIDOR BY 6 PM THIS
EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO CONTINUE IN ADVANCE OF THE FRONT...WITH TWO DISTINCT
CONVECTIVE LINES MOVING EAST ACROSS THE FCST AREA THIS
MORNING...WITH ISOLATED CELLS CONTINUING OUTSIDE OF THE CONVECTIVE
LINES. THESE STORMS WILL BE IN AN AREA OF ABUNDANT LOW-LEVEL
MOISTURE WITH SFC DEWPOINTS IN THE MID TO UPPER 60S. THIS...COMBINED
WITH MODERATE TO STRONG VERTICAL SHEAR PROFILES SUGGEST THAT A
SEVERE THREAT MAY CONTINUE THROUGH PART OF THE MORNING...AND A
TORNADO WATCH REMAINS IN EFFECT UNTIL 8AM FOR MOST OF THE FCST AREA.
ALTHOUGH THE STORMS SHOULD PERSIST INTO THE AFTERNOON HOURS ACROSS
PARTS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...FORECAST SOUNDINGS SHOW LESSENING VERTICAL SHEAR
PROFILES AND WEAKER THERMODYNAMIC PROFILES AS THE STORMS MOVE
EAST...AND THIS SHOULD KEEP ANY SEVERE THREAT THAT DEVELOPS IN THE
AFTERNOON MARGINAL. WIND DAMAGE WOULD LIKELY BE THE PRIMARY THREAT
WITH ANY OF THE STORMS THIS MORNING...BUT AN ISOLATED TORNADO IS
POSSIBLE...ESPECIALLY NEAR THE COAST. A SFC LOW WILL DEVELOP ALONG
THE FRONT OVER THE FLORIDA COASTAL WATERS LATE TODAY THEN MOVE INTO
THE FLORIDA PANHANDLE THIS EVENING...PUSHING THE STRONGER CONVECTION
EAST OF OUR AREA. HOWEVER...THE UPPER LOW ASSOCIATED WITH THE STORM
SYSTEM WILL BE MOVING EAST ALONG THE CENTRAL GULF COAST...KEEPING
THE CHANCES FOR A MORE STRATIFORM PCPN HIGH DURING THE OVERNIGHT.
SOME HEAVIER RAINFALL TOTALS WILL BE POSSIBLE LATE THIS AFTERNOON
AND THIS EVENING...ESPECIALLY ALONG AND EAST OF I-65. TEMPERATURES
TODAY AND TONIGHT WILL BE AROUND NORMAL OVER INTERIOR ZONES...WITH
HIGHS GENERALLY IN THE MID 60S AND LOWS IN THE LOW/MID 40S. ALONG
THE IMMEDIATE COAST MAX TEMPS WILL BE A LITTLE ABOVE NORMAL...WITH
HIGHS THERE CLIMBING TO AROUND 70 AND OVERNIGHT LOWS FALLING TO THE
LOWER 50S. 12/DS
&&
.LONG TERM...BY 12Z MID TO UPPER LOW IS CENTERED JUST SOUTH OF KLIX
PROGGED TO MOVE NE ACROSS SE MS AND MUCH OF SW AL. THIS IS DEPICTED
MOSTLY BY THE GFS WITH THE ECMWF SHOWING THIS FEATURE FURTHER TO THE
EAST MOSTLY NEAR AL/MS BORDER. TO THE NE CLOSED SFC LOW WILL
CONTINUE TO TRACK NE INTO NW GA WITH ATTENDANT COLD FRONT STRETCHING
SOUTH TO THE FL PAN COAST EAST OF DTS. IN THE WAKE OF THE LOW MUCH
COLDER AIR WILL MOVE SOUTH ACROSS THE CENTRAL GULF COAST REGION
MOSTLY DURING THE DAY ON THU...POSSIBLY COOLING TO NEAR FREEZING AT
THE SFC BY LATE AFTERNOON OVER SOME NORTHWESTERN SECTIONS OF THE
CWFA. WITH THIS HAVE OPTED TO MENTION LIGHT RAIN OR SNOW OVER MUCH
OF SE MS STRETCHING INTO CHOCTAW...CLARKE AND WASHINGTON COS IN AL
THU AFTERNOON. NOT EXPECTING ANY ACCUMULATION ATTM THOUGH WILL HAVE
TO MONITOR RAINFALL RATES AND SFC TEMPS CLOSELY POSSIBLY RESULTING
IN BETTER EVAPORATIVE COOLING...RESULTING IN BETTER COVERAGE. AS MID
TO UPPER LOW LIFTS OUT TO THE NE QUICKLY DRIER AIR FILLS IN BEHIND
THE LOW LOWERING MOISTURE VALUES SIGNIFICANTLY FROM WEST TO EAST BY
06Z FRI. BY 12Z FRI MID TO UPPER MOVES OFF THE MID ATLANTIC COAST
WITH UPPER FLOW BECOMING MORE ZONAL ACROSS MUCH OF THE DEEP SOUTH.
THIS PATTERN GIVES WAY TO WARMER SFC TEMPS THROUGH MUCH OF THE
WEEKEND CONTINUING INTO EARLY NEXT WEEK AS BROAD SFC RIDGE MOVES
FROM EASTERN TX TO THE CAROLINAS...LATE FRI THROUGH SAT AFTERNOON.
AS SFC RIDGE SHIFTS NE TO THE CAROLINAS DEEP RETURN FLOW FROM THE SE
DEVELOPS RESULTING IN MORE CLOUDS THAN SUNSHINE SUN THROUGH TUE.
LATEST GFS ALSO DEPICTS A WEAK SHORT WAVE TROF MOVING EAST WITH
UPPER FLOW...POSSIBLY GIVING WAY TO WEAK LAYER LIFT OR OMEGAS
RESULTING IN A FEW ISOLATED SHOWERS FOR MUCH OF THE CWFA SUN THROUGH
TUE. THE BEST CHANCE FOR ANY ACCUMULATION DURING THIS TIME FRAME
WILL BE OVER WESTERN AND NORTHERN SECTIONS OF THE CWFA. WILL
CONTINUE TO USE THE CURRENT 00Z MEX GUIDANCE FOR TEMPS FOR THE MID
RANGE AND EXTENDED TEMPS. /32
&&
.AVIATION...(12Z ISSUANCE)...IFR CONDITIONS WILL CONTINUE OVER MOST
OF THE REGION TODAY AS SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUE IN ADVANCE OF A COLD FRONT THAT WILL BE
MOVING EAST ACROSS THE AREA. THE FRONT WILL MOVE EAST OF THE FCST
AREA THIS EVENING... BUT AN APPROACHING UPPER LEVEL DISTURBANCE WILL
KEEP IFR CEILINGS AND STRATIFORM RAINS OVER THE REGION THROUGH THE
LATE NIGHT HOURS. 12/DS
&&
.MARINE...A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS
TODAY...WITH LOW PRESSURE DEVELOPING ALONG THE FRONT JUST SOUTH OF
MOBILE BAY BY LATE AFTERNOON. THE LOW WILL MOVE INTO THE WESTERN
FLORIDA PANHANDLE TONIGHT AND CONTINUE LIFTING NORTHEAST ACROSS
ALABAMA AND GEORGIA ON THURSDAY. A STRONG ONSHORE FLOW WILL CONTINUE
OVER THE MARINE AREA IN ADVANCE OF THE FRONT...SHIFTING TO THE WEST
AND THEN NORTHWEST BEHIND THE FRONT TONIGHT AND THURSDAY. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL PRECEDE
THE FRONT TODAY...WITH RAIN AND SHOWERS CONTINUING INTO THURSDAY AS
AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. THE LIGHT RAIN
AND STRONG NORTHWEST WINDS WILL END THURSDAY NIGHT AS HIGH PRESSURE
BUILDS ACROSS THE MARINE AREA INTO THE WEEKEND. SMALL CRAFT ADVISORY
CONDITIONS WILL CONTINUE THROUGH FRIDAY MORNING. 12/DS
&&
.FIRE WEATHER...NO CONCERNS THROUGH THU. AFTERNOON RELATIVE
HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED FRI THROUGH SUN. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 64 43 46 30 / 100 90 50 05
PENSACOLA 70 46 49 31 / 100 100 40 05
DESTIN 70 53 54 37 / 100 100 40 10
EVERGREEN 66 45 47 33 / 100 100 60 10
WAYNESBORO 58 41 43 28 / 100 90 60 05
CAMDEN 64 45 47 32 / 100 100 70 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Dec 10, 6:15 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 615 AM CST WED DEC 10 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-111200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 615 AM CST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE ACROSS INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY...BEING LOCATED ALONG OR JUST EAST OF THE I-65 CORRIDOR BY 6 PM THIS EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG AND AHEAD OF THE FRONT TODAY...WITH TWO DISTINCT LINES OF STORMS MOVING EAST ACROSS THE AREA THIS MORNING INTO THE EARLY AFTERNOON HOURS. ENOUGH MOISTURE AND INSTABILITY EXISTS FOR SOME OF THE STORMS THIS MORNING TO BE SEVERE...AND A TORNADO WATCH WILL BE IN EFFECT UNTIL 800 AM. WIND DAMAGE WOULD LIKELY BE THE PRIMARY THREAT WITH ANY OF THE STORMS THIS MORNING...BUT AN ISOLATED TORNADO IS POSSIBLE...ESPECIALLY NEAR THE COAST. ALTHOUGH THE STORMS SHOULD PERSIST INTO THE AFTERNOON HOURS ACROSS PARTS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE...WEAKER DYNAMICS SHOULD KEEP ANY SEVERE THREAT THIS AFTERNOON MARGINAL. SOME HEAVIER RAINFALL TOTALS WILL BE POSSIBLE... ESPECIALLY OVER THE COASTAL COUNTIES AS WELL AS ALONG AND EAST OF I-65. STRONG SOUTH TO SOUTHWEST WINDS...UP TO 20 TO 30 KNOTS...WILL CONTINUE ACROSS THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA EARLY TODAY...BECOMING NORTHWESTERLY LATER TODAY AS A COLD FRONT MOVES EAST ACROSS THE MARINE AREA. SMALL CRAFT ADVISORIES ARE POSTED FOR ALL COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH FRIDAY MORNING. UNTIL THE WINDS BECOME OFFSHORE LATE TODAY...TIDES WILL RUN ABOUT 1 FOOT ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. POST FRONTAL RAIN WILL CONTINUE ACROSS THE REGION THROUGH EARLY THURSDAY AS AN UPPER LEVEL LOW PRESSURE AREA DRIFTS WEST ACROSS THE REGION. TEMPERATURE PROFILES OVER THE NORTHWESTERN ZONES...PRIMARILY ALONG AND NORTH OF A WIGGINS...JONATHAN...CHATOM...GROVE HILL...CAMDEN LINE WILL BE SUCH THAT THE RAINFALL COULD BE MIXED WITH SNOW DURING THE DAY ON THURSDAY. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME AS SURFACE TEMPERATURES ARE EXPECTED TO BE JUST ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Dec 10, 1:16 AM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 116 AM CST WED DEC 10 2008 ALZ052-061-100800- UPPER MOBILE-WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 116 AM CST WED DEC 10 2008 ...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON AND MOBILE COUNTIES... AT 112 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF CITRONELLE...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CITRONELLE...DEER PARK...VINEGAR BEND...SEABOARD AND TOPTON THROUGH 200 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Dec 10, 1:45 AM CST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 145 AM CST WED DEC 10 2008 ALZ052-053-100830- WASHINGTON-CLARKE- 145 AM CST WED DEC 10 2008 ...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON AND CLARKE COUNTIES... AT 140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAINT STEPHRNS...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WINN...CHILTON...PEACOCK...FULTON...OPINE AND TALLAHATTA SPRINGS THROUGH 230 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Dec 10, 2:20 AM CST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 220 AM CST WED DEC 10 2008 ALZ061-063-100900- UPPER MOBILE-LOWER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 220 AM CST WED DEC 10 2008 ...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY... AT 218 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF DEES...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... I10 AND MCDONALD ROAD...DAWES...HUTCHENS ELEMENTARY SCHOOL...MEDAL OF HONOR PARK...MOBILE AIRPORT...FOREST HILL AND UNIVERSITY OF SOUTH ALABAMA THROUGH 300 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Dec 10, 2:59 AM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 259 AM CST WED DEC 10 2008 ALZ063-100915- LOWER MOBILE- 259 AM CST WED DEC 10 2008 ...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY... AT 256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DELCHAMPS...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LAURENDINE...BELLEFONTAINE AND HOLLINGERS ISLAND THROUGH 315 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Dec 10, 3:06 AM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 306 AM CST WED DEC 10 2008 ALZ061>064-100945- UPPER MOBILE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE- INCLUDING THE CITIES OF...BAY MINETTE... 306 AM CST WED DEC 10 2008 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES... AT 301 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF CHICKASAW...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... I65 AND US 43...CREOLA...HURRICANE...CROSSROADS...CARPENTER...I65 AND AL 59 AND I65 AND AL 225 THROUGH 345 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Dec 10, 4:19 AM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 419 AM CST WED DEC 10 2008 ALZ054>060-062-FLZ001-003-101115- ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CRENSHAW-WILCOX-INLAND ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN- INCLUDING THE CITIES OF...BREWTON AND EVERGREEN... 419 AM CST WED DEC 10 2008 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST ACROSS ESCAMBIA...COVINGTON...CONECUH...MONROE...BUTLER...CRENSHAW...WILCOX. ..BALDWIN AND SANTA ROSA COUNTIES... AT 419 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM EASTERN WILCOX COUNTY SOUTHWARD TO EAST CENTRAL BALDWIN COUNTY. THE STORMS ARE MOVING EAST AT 30 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... GREENVILLE...EVERGREEN...BREWTON...RED LEVEL...OAK GROVE...AND BERRYDALE THROUGH 530 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING FOR PORTIONS OF SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:23 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 52 min |
| Dec 10, 2:30 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 45 min |
| Dec 10, 2:35 AM CST | Special Marine Warning | MOB | 40 min | |
| Dec 10, 3:09 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 25 min |
| Dec 10, 3:16 AM CST | Special Marine Warning | MOB | 44 min | |
| Dec 10, 3:25 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 50 min |
| Dec 10, 4:01 AM CST | Special Marine Warning | MOB | 59 min | |
| Dec 10, 5:45 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 45 min |
| Dec 10, 5:57 AM CST | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Dec 10, 6:05 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 40 min |
| Dec 10, 6:09 AM CST | Tornado Warning | MOB | Baldwin | 30 min |
| Dec 10, 6:31 AM CST | Severe Thunderstorm Warning | MOB | Covington | 29 min |
| Dec 10, 6:45 AM CST | Special Marine Warning | MOB | 2 hr | |
| Dec 10, 7:06 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
| Dec 10, 7:08 AM CST | Severe Thunderstorm Warning | MOB | Covington | 52 min |
| Dec 10, 7:24 AM CST | Flash Flood Warning | MOB | Conecuh, Covington, Escambia | 3 hr |
| Dec 10, 7:35 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 40 min |
| Dec 10, 7:38 AM CST | Flash Flood Warning | MOB | Baldwin | 112 min |
| Dec 10, 7:45 AM CST | Severe Thunderstorm Warning | MOB | Escambia | 45 min |
| Dec 10, 8:14 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| Dec 10, 8:24 AM CST | Tornado Warning | MOB | Covington | 36 min |
| Dec 10, 8:49 AM CST | Severe Thunderstorm Warning | MOB | Covington | 41 min |
| Dec 10, 8:57 AM CST | Special Marine Warning | MOB | 2 hr | |
| Dec 10, 9:04 AM CST | Severe Thunderstorm Warning | MOB | Covington | 26 min |
| Dec 10, 9:40 AM CST | Flash Flood Warning | MOB | Baldwin, Conecuh, Covington, Escambia | 3 hr |
| Dec 10, 10:46 AM CST | Special Marine Warning | MOB | 119 min | |
| Dec 10, 12:44 PM CST | Special Marine Warning | MOB | 91 min | |
| Dec 10, 2:08 PM CST | Special Marine Warning | MOB | 97 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.